Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 166, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 14, 2023, 7:05 PM CDT for Butler County, Ripley County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2023, 7:05 PM CDT (00:05 UTC)
- Expired
- Jun 14, 2023, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:23 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 14, 5:23 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Paducah KY 523 PM CDT Wed Jun 14 2023 .SHORT TERM...(Tonight through Friday night) Issued at 242 PM CDT Wed Jun 14 2023 A 500 mb shortwave is providing forcing for ascent this afternoon as a few showers and storms remain possible across portions of southeast Missouri and far western Kentucky. Overall, convection does not appear to be as robust compared to earlier when isolated strong to borderline severe storms that were riding along a CAPE gradient were capable of producing hail along with heavy downpours. Have maintained higher PoPs across our southern counties until this evening when pcpn is expected to diminish. The synoptic flow will remain highly amplified through the remainder of the week as a 500 mb low departs the Ohio Valley allowing for heights to rise across the FA. This will mean warmer temperatures and an increase in moisture. Although Thursday and most of Friday will remain dry, another 500 mb shortwave will bring the next risk for some isolated showers and storms across portions of SEMO late Friday evening into Friday night. Despite a marginal risk for severe weather in SPC's D3 outlook, confidence is quite low at this time as the ECMWF/CMC are more south with the warm sector compared to the GFS/NAM. Models indicate a theta-e and CAPE gradient along a frontal boundary that supports some MCS potential. Wind and hail would be the main hazards of concern contingent on timing and placement. However, the NBM only has "slight chance" PoPs progged for Friday night as the more suppressed scenario would mean very little pcpn with the better severe risk remaining south of the FA. .LONG TERM...(Saturday through Wednesday) Issued at 242 PM CDT Wed Jun 14 2023 The weekend will start off dry as a weak upper-level ridge axis moves across the FA on Saturday. Uncertainty in the forecast then increases Saturday night into Sunday as a 500 mb shortwave trough ejects across the central Plains. Despite differences in timing among the deterministic models and ensemble members, have limit NBM likely PoPs to Sunday and Sunday night. This is when consensus is the strongest in seeing some pcpn with convection due to an influx of theta-e causing dewpoints to rise into the lower 70s. There is the potential for some strong to severe storms as model thermal profiles are indicating quite a bit of instability, sufficient effective bulk shear, and steep lapse rates to support a hail and wind risk. For this reason, SPC currently has a 15% risk for severe weather in their D5 outlook. Timing and placement will once again have implications for our FA, but confidence is a little higher in this risk. The pattern remains unsettled through the remainder of the period as model ensembles show the aformentioned 500 mb shortwave developing into a closed low towards the middle of the week near the Ohio Valley. Cyclonic flow will help to keep pcpn chances in the forecast as NBM has PoPs progged each day. The greatest chance of seeing a shower or storm will be the greatest in the afternoon during peak heating. && .AVIATION... Issued at 514 PM CDT Wed Jun 14 2023 VFR conditions expected through the end of the period. Mid clouds will linger through this evening with some diurnal CU forming. There could be a stray shower or storm that approaches the CGI or POF airports early this evening, but most locations should not be impacted. Light winds are expected to prevail through this TAF issuance. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DW LONG TERM...DW AVIATION...KC
Hazardous weather outlook, Jun 14, 2:55 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 255 PM CDT Wed Jun 14 2023 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 255 PM CDT Wed Jun 14 2023 /355 PM EDT Wed Jun 14 2023/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A few isolated thunderstorms remain possible until this evening across portions of southeast Missouri and far western Kentucky. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A chance of thunderstorms is forecast for all or a portion of the region each day from Friday evening through Tuesday. We are monitoring for the possibility for a few strong to severe storms Friday evening into the nighttime hours, and then again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 14, 5:38 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
538 PM CDT Wed Jun 14 2023
MOZ108-109-142315-
Butler MO-Ripley MO-
538 PM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Ripley
and southwestern Butler Counties through 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
Naylor, or 9 miles north of Corning, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Neelyville around 550 PM CDT.
Other locations in the path of this storm include Harviell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 9067 3661 9071 3671 9041 3650 9030
TIME...MOT...LOC 2238Z 256DEG 22KT 3655 9059
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DWLocal storm report, Jun 14, 5:53 PM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
553 PM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Hail 2 ESE Naylor 36.56N 90.57W
06/14/2023 M0.25 inch Butler MO Public
&&Special weather statement, Jun 14, 6:54 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
654 PM CDT Wed Jun 14 2023
MOZ108-109-150030-
Butler MO-Ripley MO-
654 PM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Ripley
and southwestern Butler Counties through 730 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm near
Success, or near Corning, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Naylor around 700 PM CDT.
Other locations in the path of this storm include Neelyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9076 3656 9077 3659 9039 3650 9037
TIME...MOT...LOC 2354Z 264DEG 15KT 3650 9064
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:37 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 38 min |
| Jun 14, 7:47 PM CDT | Special Weather Statement | PAH | Butler | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.